Author Topic: Brain zaps and sensory problems  (Read 504 times)

[Buddie]

Brain zaps and sensory problems
« on: February 17, 2022, 05:15:49 pm »
I'm now 3 mths into my cold turkey withdrawal. Other people said their brain zaps only lasted weeks or up to a couple of months at most. I'm 3 mths in, and I still have daily brain zaps. I also suffer from horrible sensory issues. Sometimes it feels like my  skin is crawling from head to foot (mostly at bedtime)

I'm just concerned that this is still happening at this stage. Does anyone else here still experience this at 3 mths gone?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #1 on: February 17, 2022, 07:06:23 pm »
I had them for at least six months. Just accept them and don't worry. They are gonna pass.
Mice
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #2 on: February 19, 2022, 05:56:16 am »
Oh yeah, mine was around 4 months .
But didn't have clear sensory till 4-6 months

At 3 months all my acute symptoms were sky high.
I'm sorry! I know it really sucks!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #3 on: February 20, 2022, 11:10:40 am »
Can I ask if you ever became tolerant after such a long time on the drug? Did you updose or remain the same?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #4 on: February 20, 2022, 06:45:20 pm »
Can I ask if you ever became tolerant after such a long time on the drug? Did you updose or remain the same?

Hi, yes I became tolerant to Diazepam. No the dose was not increased because the GP refused. I was sometimes taking more pills than prescribed and trying to have days where I would not take any pills to make up for those days. Sometimes I would run out of medication early because I had taken too many pills.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #5 on: February 21, 2022, 11:50:06 am »
Hi I am 2.5 months off and experiencing brain-zaps as well. I also have painful electrical pulse feelings running through my arms and legs. It feels like my nervous system is firing away uncontrolled. It is very uneasy to say the least. Baylissa calls the zaps "healing in action" and I hope that goes for us as well.
« Last Edit: February 21, 2022, 12:04:09 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #6 on: February 24, 2022, 06:15:31 pm »
Hi I am 2.5 months off and experiencing brain-zaps as well. I also have painful electrical pulse feelings running through my arms and legs. It feels like my nervous system is firing away uncontrolled. It is very uneasy to say the least. Baylissa calls the zaps "healing in action" and I hope that goes for us as well.

Hi, we are at a similar stage (I'm only a couple of weeks before you) How are you? Do the brain zaps scare you? They do me! Can I ask when yours started? Mine have been present for most of this time. I'm sorry, I don't know who or what Baylissa is. I googled it, is it a counsellor?
Thankyou for your reply
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #7 on: February 25, 2022, 07:09:01 am »
Hi Baylissa is a benzo-survivor and she has her own website Baylissa.com. My brain-zaps started about 2 weeks ago but seem to subside a bit now, but the eletrical pulses through my arms and legs are still here and my anxiety has increased. My CNS is firing at will all trough my body, that hasn't changed. Also the sensory disturbances are still with me. I hope your symptoms will subside for you soon.
« Last Edit: February 25, 2022, 07:29:41 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Brain zaps and sensory problems
« Reply #8 on: March 02, 2022, 05:01:51 pm »
Ive been on BB for 9 years, and though i dont visit often I do check in and try to help CT people. I was one and know just how bad benzo wd can be.
[...], what you described is perfectly normal. For some reason, it seems that each person experiences different symptoms although we all have wd in common. And the reason Ct isnt ever suggested, for some people are forced by circumstances to go CT. I sure was.
One thing you described is something called "formication." Feeling like bugs are crawling you is a common neurolgical symptom. You may also notice other weird sensory symptoms. Hearing things strangely, sounds too loud, smelling odd stuff, seeing things that are not real, etc etc. They are a form of hallucination and all hallucinations come from your brain. No, you arent insane!!!!! Benzos work on your brain so when you take away the benzos, all hell can break loose. I have always found it interesting that some people who go CT off benzos and are just fine.
Finally, in the Benzo Community, 3 months is "short time."  I was just as bad as you are at 3 months. I had read here that it often takes a year or longer to recovered from benzo wd. BB has always, rightfully, suggested one NEVER compare themselves to others here. Doing so can get you worked up as you consider you "might not be normal."
What seems to help most people are:
1. Distract yourself as much as possible
2. Dont just lie in bed feeling ill. Benzo wd is NOT an illness, its a temporary condition! Bedrest wont help at all and in fact, may make you feel worse, because in bed you will only focus on how awful you feel
3. Force yourself to remain optimistic, no matter what. People call this "faking it", and it really does help. Its difficult at first, because you feel so bad. But persist in doing this, and in time, its actually possible to BECOME optimistic.
4.Instead of griping about how bad your wd is, lend a hand to other people here. Doing so helps both you and that person
5. Dont obsess about your diet, or take supplements There really isnt anything out there that might help you and experimenting with other substances can even badly affect your healing.
6. Learn as much as you can about what causes you to feel so bad. Get a general understanding of WHY benzo wd can  be so terrible and long lasting.
7. Do NOT reinstate!!!!
[...], 9 years after a horrendous CT off a 30 year habit of benzos every single night
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.